Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 230, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 20, 2000, 7:19 PM CDT for Adams County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 20, 2000, 7:19 PM CDT (00:19 UTC)
- Expired
- Jun 20, 2000, 8:00 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Adams County, IL
The radar
The St Louis radar (KLSX), 145 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1046 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 210020 SVRSTL ILC001-210100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 719 PM CDT TUE JUN 20 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 800 PM CDT * AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF QUINCY...MOVING EAST AT 45 MPH. * LOCATIONS IN THE PATH... PAYSON CAMP POINT CLAYTON QUINCY MENDON BIGNECK SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 3996 9144 3977 9136 3981 9094 4016 9094
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:00 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jun 20, 2:00 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 200 PM CDT TUE JUN 20 2000 850 MSTR POOLD FM OK ACRS CNTRL MO INTO NRN IL THIS MRNG WITH DEWPTS OF 13-17C. BEST MSTR CNVGC FCST ACRS E CNTRL MO THIS EVE BY ETA WITH 2ND AREA OVR OK PNHNDL. PWS THIS MRNG WERE 1.50 OR HIER ACRS AREA. NGM AND AVN ARE FCSTG 2 OR GTR ACRS AREA THIS EVE WITH ETA A HAIR DRIER. SATL LOOP SHOWG TOPS COOLING JUST TO THE NE OF STL METRO AREA. PROFILR WINDS INDICATE WINDS DECREASING UPSTRM AT 850 AND 925 MBS. SHWRS/TSTMS HV DMNSHD CONSIDERABLY ACRS AREA. WILL HV TO WAIT FOR REDVLMNT AHD OF COLD FNT AND LIKELY POPS ACRS ENTR AREA FOR THIS EVE/TNGT LOOK AMPLE. LATEST MSAS DATA INDICATES MST UNSTABLE AIR ACROS THE OZARKS WITH BEST SFC MSTR CNVGC SHIFTING TO THE W. BY MIDN, ETA FCSTS SGNFNT DVRGC ACRS ERN KS/SW MO IN RRQ OF 100 KT 300 JET ACRS WI AND IA. 850 DEWPTS IN THE MID TEENS POOLD ACRS MO. SGNFNT UPWRD VERT MTN FCST ACRS THE OZARKS AT THAT TIME WITH AREA SINKING TO THE S BY 12Z. BY WED MRNG, UPR JET FCST TO INCRS TO 120 KTS WITH DVRGC BULLSEYE SINKING SWD. WOOD EXPCT MCS TO DVLP TO OUR SW TNGT WITH BTR 850 AND BNDRY LYR MSTR CNVGC FCST ACRS SW MO/NRN OK. ETA HAS FAIRLY DECENT KAHNTINUITY WITH PREV RUN ON MOVEMNT OF COLD FNT. AS IS TIPICAL IN SUMR, FNT SHLD STALL OUT ACRS THE OZARKS THU MRNG AS HI PRES BUILDS IN ACRS THE AREA DURING THE AFTN. 850 AND BNDRY LYR MSTR FCST TO RTRN BY THU EVE INTO NE KS ALRDY. IN THE EXTNDD, MRF, ECMWF, AND UK ARE FAIRLY SMLR FRI MRNG WITH NWLY FLOW ACRS FA AT 500. S/WV THEN FCST TO DIG ACRS THE CNTRL PLNS ON SAT WITH THE CD FNT EXPCTD TO SLIDE ACRS THE AREA ON SUN. .STL...NONE
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:58 PM CDT | Severe Thunderstorm Warning | LSX | Jersey | 47 min |
| Jun 20, 9:14 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 61 min |
| Jun 20, 9:35 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 25 min |
| Jun 20, 9:54 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Montgomery | 51 min |
| Jun 20, 10:28 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 47 min |
| Jun 20, 10:43 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.